Alert archive / Alabama / Areal Flood Warnings in 2014

Areal Flood Warning 1, NWS Mobile, AL

March 16, 20147 counties in Alabama; Escambia County, Okaloosa County, Santa Rosa County, Florida; George County, Mississippi

NWS Mobile, AL issued this areal flood warning at Mar 16, 2014, 9:19 AM CDT for 7 counties in Alabama; Escambia County, Okaloosa County, Santa Rosa County, Florida; George County, Mississippi. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 16, 2014, 9:19 AM CDT (14:19 UTC)
Expired
Mar 16, 2014, 3:15 PM CDT
In force
6 hr
Issued by
NWS Mobile, AL
Area
Storm-based polygon
Flood severity
None

Counties Baldwin County, AL, Clarke County, AL, Conecuh County, AL, Covington County, AL, Escambia County, AL, Mobile County, AL, Monroe County, AL, Escambia County, FL, Okaloosa County, FL, Santa Rosa County, FL, George County, MS

The radar

The Mobile radar (KMOB), 89 km from the middle of the area, began a volume at 14:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 2.3 hours before the alert went out and 237 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2014-03-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1142 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2014-03-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 284 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1142 J/kg
Mixed-layer CIN
-17 J/kg
Mixed-layer LCL
488 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
284 m²/s²
0-3 km storm-relative helicity
283 m²/s²
Significant tornado parameter
1.7
Supercell composite
8.6

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this areal flood warning went out at Mar 16, 7:29 AM CDT, 1 hour 50 minutes earlier.

Area forecast discussion, Mar 16, 7:29 AM CDT, 1 hour 50 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MOBILE AL
729 AM CDT SUN MAR 16 2014

.UPDATE...HAVE CLEARED CHOCTAW AND WAYNE COUNTIES FROM THE FLASH
FLOOD WATCH WITH OTHER MINOR ADJUSTMENTS. /29

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      72  52  62  42  68 / 100  70  40  10  05
PENSACOLA   72  57  64  47  66 / 100  80  70  30  05
DESTIN      66  59  66  52  65 / 100  90  70  30  05
EVERGREEN   71  54  62  43  69 / 100  70  60  20  05
WAYNESBORO  73  49  57  37  68 /  70  60  20  10  05
CAMDEN      73  51  60  41  68 / 100  70  40  20  05
CRESTVIEW   70  57  65  43  70 / 100  80  70  30  05

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...HIGH RIP CURRENT RISK UNTIL 7 PM SUNDAY FOR THE FOLLOWING ZONES:
     LOWER BALDWIN...LOWER MOBILE...

     FLASH FLOOD WATCH UNTIL 7 PM SUNDAY FOR THE FOLLOWING ZONES:
     BUTLER...CLARKE...CONECUH...COVINGTON...CRENSHAW...
     ESCAMBIA...LOWER BALDWIN...LOWER MOBILE...MONROE...UPPER
     BALDWIN...UPPER MOBILE...WASHINGTON...WILCOX...

FL...FLASH FLOOD WATCH UNTIL 7 PM SUNDAY FOR THE FOLLOWING ZONES:
     COASTAL ESCAMBIA...COASTAL OKALOOSA...COASTAL SANTA ROSA...
     INLAND ESCAMBIA...INLAND OKALOOSA...INLAND SANTA ROSA...

     HIGH RIP CURRENT RISK UNTIL 7 PM SUNDAY FOR THE FOLLOWING ZONES:
     COASTAL ESCAMBIA...COASTAL OKALOOSA...COASTAL SANTA ROSA...

MS...FLASH FLOOD WATCH UNTIL 7 PM SUNDAY FOR THE FOLLOWING ZONES:
     GEORGE...GREENE...PERRY...STONE...

GM...SMALL CRAFT ADVISORY UNTIL 4 PM SUNDAY FOR THE FOLLOWING ZONES:
     COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM...
     COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20
     NM...MISSISSIPPI SOUND...SOUTHERN MOBILE BAY...WATERS FROM
     DESTIN TO PENSACOLA FL FROM 20 TO 60 NM...WATERS FROM
     PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM...

&&
Hazardous weather outlook, Mar 16, 7:23 AM CDT, 1 hour 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
723 AM CDT SUN MAR 16 2014

ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-171230-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-WAYNE-PERRY-
GREENE-STONE-GEORGE-
723 AM CDT SUN MAR 16 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST
MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL CONTINUE TO
MOVE EASTWARD ACROSS FORECAST AREA THIS MORNING AND EARLY THIS
AFTERNOON. WITH GOOD FORCING IN THE MID LEVELS OF THE ATMOSPHERE
COMBINED WITH STRONG VERTICAL SHEAR IN THE LOWER LEVELS THERE WILL BE
A CHANCE FOR A FEW STRONG TO SEVERE THUNDERSTORMS ACROSS MOST OF THE
FORECAST AREA THIS MORNING AND EARLY THIS AFTERNOON. DAMAGING
WINDS...POSSIBLE TORNADOES...PERIODS OF HEAVY RAIN ALONG WITH
FREQUENT CLOUD TO GROUND LIGHTNING WILL ACCOMPANY THE STRONGER
THUNDERSTORMS THROUGH EARLY TO MID AFTERNOON.

DUE TO HEAVY RAIN WITH SOME OF THE STRONGER THUNDERSTORMS AND
TRAINING CELLS OVER THE SAME AREA SOME LOCATIONS COULD EXPERIENCE
FLASH FLOODING. A FLASH FLOOD WATCH IS IN EFFECT FOR ALL AREAS
THROUGH THIS AFTERNOON.

SHOWERS ALONG WITH A FEW ISOLATED THUNDERSTORMS CAN BE EXPECTED
TONIGHT AND EARLY MONDAY MORNING AS THE MAIN UPPER SYSTEM BEGINS TO
MOVE EAST OF THE REGION. THE MAIN CONCERN TONIGHT AND EARLY MONDAY
MORNING WILL BE POSSIBLE SMALL TO MEDIUM SIZE HAIL AND GUSTY WINDS
WITH THE STRONGER THUNDERSTORMS

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF SKYWARN SEVERE STORM SPOTTER NETWORKS IS NOT
EXPECTED THROUGH SATURDAY.

GMZ630>635-650-655-670-675-171230-
NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND-
PERDIDO BAY-PENSACOLA BAY SYSTEM-CHOCTAWHATCHEE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
723 AM CDT SUN MAR 16 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL
WATERS OF ALABAMA AND NORTHWEST FLORIDA.

.DAY ONE...TODAY AND TONIGHT

HAZARDOUS CONDITIONS FOR SMALL CRAFT WILL CONTINUE OVER THE MARINE
AREA THROUGH THIS AFTERNOON. A FEW STRONG TO SEVERE THUNDERSTORMS
WILL ALSO BE POSSIBLE THROUGH THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Mar 16, 7:23 AM CDT, 1 hour 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
723 AM CDT SUN MAR 16 2014

ALZ052-053-055-056-059-061>064-FLZ001-MSZ079-161345-
CONECUH AL-ESCAMBIA AL-MONROE AL-WASHINGTON AL-INLAND ESCAMBIA FL-
UPPER BALDWIN AL-CLARKE AL-LOWER BALDWIN AL-UPPER MOBILE AL-
LOWER MOBILE AL-GEORGE MS-
723 AM CDT SUN MAR 16 2014

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN GEORGE
COUNTY IN SOUTHEAST MISSISSIPPI...SOUTHWESTERN CONECUH...WESTERN
ESCAMBIA...SOUTHERN MONROE...SOUTHEASTERN WASHINGTON...SOUTHEASTERN
CLARKE...NORTHERN BALDWIN AND MOBILE COUNTIES IN SOUTHWEST ALABAMA...
NORTHWESTERN ESCAMBIA COUNTY IN NORTHWEST FLORIDA...THROUGH 845 AM
CDT...

AT 720 AM CDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM 4 MILES NORTHWEST OF MONROEVILLE TO 16 MILES
NORTHWEST OF ATMORE TO 13 MILES SOUTHEAST OF LUCEDALE...AND MOVING
EAST AT 15 MPH.

* LOCATIONS IMPACTED INCLUDE...
  MIDTOWN MOBILE...     DOWNTOWN MOBILE...
  MOWA CHOCTAW RESERVATION...                 MOVICO...
  POARCH CREEK RESERVATION...                 TILLMANS CORNER...
  SEMMES...             SATSUMA...            SARALAND...

THE PRIMARY THREATS FROM THESE STORMS ARE WIND GUSTS UP TO 50 MPH.
WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND
SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THESE STORMS HAVE PASSED.

THESE STORMS MAY CONTINUE TO INTENSIFY AND A WARNING MAY SOON BE
NEEDED. PLEASE CONTINUE TO MONITOR LOCAL RADIO OR TV FOR FURTHER
NATIONAL WEATHER SERVICE UPDATES OR POSSIBLE WARNINGS.

VERY HEAVY RAINFALL IS ALSO OCCURRING WITH THESE STORMS...WHICH IS
EXPECTED TO PRODUCE LIFE THREATENING FLOODING. DO NOT DRIVE YOUR
VEHICLE THROUGH FLOODED ROADWAYS. PERSONS IN FLOOD PRONE AREAS SHOULD
MOVE TO HIGHER GROUND IMMEDIATELY.

A TORNADO WATCH REMAINS IN EFFECT UNTIL NOON CDT SUNDAY FOR
SOUTHWESTERN ALABAMA AND NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI.

&&

JP
Local storm report, Mar 16, 8:40 AM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
840 AM CDT SUN MAR 16 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 AM     TSTM WND DMG     4 N CHICKASAW           30.82N 88.08W
03/16/2014                   MOBILE             AL   LAW ENFORCEMENT

            TREES REPORTED DOWN ON LINDA LN. AND FERRY AVE. IN
            SARALAND.

&&

10
Special weather statement, Mar 16, 8:57 AM CDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
857 AM CDT SUN MAR 16 2014

ALZ058>060-FLZ003>006-161500-
COVINGTON AL-CRENSHAW AL-ESCAMBIA AL-INLAND OKALOOSA FL-
INLAND SANTA ROSA FL-COASTAL OKALOOSA FL-SANTA ROSA FL-
857 AM CDT SUN MAR 16 2014

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT COVINGTON...SOUTHERN
CRENSHAW AND SOUTHEASTERN ESCAMBIA COUNTIES IN SOUTHWEST ALABAMA...
NORTHERN OKALOOSA AND NORTHERN SANTA ROSA COUNTIES IN NORTHWEST
FLORIDA...THROUGH 1000 AM CDT...

AT 857 AM CDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM 9 MILES NORTH OF ANDALUSIA TO 19 MILES SOUTHWEST
OF ANDALUSIA TO 6 MILES SOUTH OF CENTURY...AND MOVING EAST AT 50 MPH.

* LOCATIONS IMPACTED INCLUDE...
  WHITFIELD...          PINE LEVEL...         WHITING FIELD...
  POINT BAKER...        HORN HILL...          JAY...
  LAUREL HILL...        CRESTVIEW...          BAKER...

THE PRIMARY THREATS FROM THESE STORMS ARE WIND GUSTS UP TO 50 MPH.
WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND
SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THESE STORMS HAVE PASSED.

VERY HEAVY RAINFALL IS ALSO OCCURRING WITH THESE STORMS...WHICH IS
EXPECTED TO PRODUCE LIFE THREATENING FLOODING. DO NOT DRIVE YOUR
VEHICLE THROUGH FLOODED ROADWAYS. PERSONS IN FLOOD PRONE AREAS SHOULD
MOVE TO HIGHER GROUND IMMEDIATELY.

A TORNADO WATCH REMAINS IN EFFECT UNTIL NOON CDT SUNDAY FOR
SOUTHWESTERN ALABAMA AND NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI.

&&

JP

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 16, 3:44 AM CDTFlash Flood WatchMOBButler, Choctaw, Clarke, Conecuh, Covington, Crenshaw and 4 more9 hr
Mar 16, 5:06 AM CDTTornado WarningMOBChoctaw, Clarke24 min
Mar 16, 5:30 AM CDTTornado WarningMOBClarke30 min
Mar 16, 5:53 AM CDTSevere Thunderstorm WarningMOBWashington52 min
Mar 16, 6:00 AM CDTTornado WarningMOBClarke, Wilcox45 min
Mar 16, 6:31 AM CDTTornado WarningMOBWashington44 min
Mar 16, 6:43 AM CDTAreal Flood AdvisoryMOBMobile2 hr
Mar 16, 7:09 AM CDTFlash Flood WarningMOBMobile3 hr
Mar 16, 7:41 AM CDTFlash Flood WarningMOBBaldwin, Mobile4 hr
Mar 16, 7:46 AM CDTSevere Thunderstorm WarningMOBBaldwin, Mobile44 min
Mar 16, 7:59 AM CDTTornado WarningMOBBaldwin, Mobile31 min
Mar 16, 8:18 AM CDTTornado WarningMOBEscambia27 min
Mar 16, 8:28 AM CDTSevere Thunderstorm WarningMOBMobile62 min
Mar 16, 8:31 AM CDTSpecial Marine WarningMOB89 min
Mar 16, 8:37 AM CDTTornado WarningMOBConecuh, Covington38 min
Mar 16, 9:01 AM CDTFlash Flood WarningMOBBaldwin, Conecuh, Escambia29 min
Mar 16, 9:25 AM CDTSpecial Marine WarningMOB95 min
Mar 16, 9:48 AM CDTSpecial Marine WarningMOB117 min
Mar 16, 9:49 AM CDTFlash Flood WarningMOBCovington, Escambia3 hr
Mar 16, 10:00 AM CDTAreal Flood AdvisoryMOBBaldwin3 hr
Mar 16, 10:08 AM CDTSevere Thunderstorm WarningMOBBaldwin52 min
Mar 16, 10:14 AM CDTSpecial Marine WarningMOB91 min
Mar 16, 10:59 AM CDTSpecial Marine WarningMOB91 min
Mar 16, 2:35 PM CDTSpecial Marine WarningMOB85 min
Mar 16, 8:42 AM CDTSevere Thunderstorm WarningMOBEscambia, Santa Rosa33 min
Mar 16, 9:25 AM CDTTornado WarningMOBOkaloosa, Santa Rosa50 min
Mar 16, 10:19 AM CDTSevere Thunderstorm WarningMOBOkaloosa, Santa Rosa26 min
Mar 16, 11:02 AM CDTSevere Thunderstorm WarningMOBOkaloosa, Santa Rosa58 min
Mar 16, 11:22 AM CDTAreal Flood WarningMOBEscambia, Okaloosa, Santa Rosa12 hr
Mar 16, 6:40 AM CDTAreal Flood AdvisoryMOBGreene, Perry2 hr
Mar 16, 7:11 AM CDTFlash Flood WarningMOBPerry3 hr

Nearby

Areal Flood Warnings in Alabama, 2014Areal Flood Warnings in Florida, 2014Areal Flood Warnings in Mississippi, 2014Every areal flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.